Alert archive / California / Wind Advisories in 2007

Wind Advisory 1, NWS Reno, NV

January 3, 20079 counties in California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 3, 2007, 2:04 AM PST for 9 counties in California; 5 counties in Nevada. It took effect at Jan 3, 2007, 10:25 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 2:04 AM PST (10:04 UTC)
In effect from
Jan 3, 2007, 10:25 AM PST
Expired
Jan 4, 2007, 10:00 AM PST
In force
24 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 031004
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
204 AM PST WED JAN 3 2007

...BREEZY CONDITIONS EXPECTED OVER THE SIERRA AND WESTERN NEVADA
TODAY AND THURSDAY...

CAZ071-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T0600Z/
/O.NEW.KREV.WI.Y.0001.070103T2200Z-070104T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA LATER THIS EVENING. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ070-NVZ005-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070103T2200Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA LATER THIS EVENING. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1200Z/
/O.NEW.KREV.WI.Y.0001.070104T0200Z-070104T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA OVERNIGHT TONIGHT. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-031815-
/O.UPG.KREV.HW.A.0001.070103T2100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070104T0200Z-070104T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS EVENING.
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA OVERNIGHT TONIGHT. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-031815-
/O.UPG.KREV.HW.A.0001.070104T0100Z-070104T1800Z/
/O.NEW.KREV.WI.Y.0001.070104T0600Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
204 AM PST WED JAN 3 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP THIS EVENING AND INCREASE THROUGH
THURSDAY MORNING. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA THURSDAY
AFTERNOON. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND
PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395 AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
000 
WWUS75 KREV 031022
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
222 AM PST WED JAN 3 2007

...WINDY CONDITIONS OVER THE SIERRA AND WESTERN NEVADA TODAY AND
THURSDAY...

CAZ070-071-NVZ005-040000-
/O.CON.KREV.WI.Y.0001.070103T2200Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
222 AM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS
EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA LATER THIS
EVENING. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE
AREAS...ESPECIALLY IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF
HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-040000-
/O.CON.KREV.WI.Y.0001.070104T0200Z-070104T1200Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
222 AM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY. 

GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE THIS
EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA OVERNIGHT
TONIGHT. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE
AREAS...ESPECIALLY IN THE FOOTHILLS AND ALONG HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-040000-
/O.CON.KREV.WI.Y.0001.070104T0600Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
222 AM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY. 

GUSTY WINDS WILL DEVELOP THIS EVENING AND INCREASE THROUGH
THURSDAY MORNING. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA THURSDAY
AFTERNOON. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND
PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395 AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 031825
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1025 AM PST WED JAN 3 2007

...WINDY CONDITIONS OVER THE SIERRA AND WESTERN NEVADA TODAY AND
THURSDAY...

CAZ070-071-NVZ005-040230-
/O.EXT.KREV.WI.Y.0001.070103T1825Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
1025 AM PST WED JAN 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WINDS ARE ALREADY GUSTING THIS MORNING AND ARE EXPECTED TO INCREASE
THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA LATER THIS
EVENING. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE
AREAS...ESPECIALLY IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF
HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-040230-
/O.EXT.KREV.WI.Y.0001.070103T1825Z-070104T1200Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
1025 AM PST WED JAN 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. 

WINDS ARE ALREADY GUSTING THIS MORNING ACROSS THE AREA AND ARE
EXPECTED TO INCREASE THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 55 MPH ARE EXPECTED UNTIL PRECIPITATION MOVES INTO THE AREA
OVERNIGHT TONIGHT. LOCAL WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN
WIND PRONE AREAS...ESPECIALLY IN THE FOOTHILLS AND ALONG HIGHWAY
395 IN THE WASHOE VALLEY.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-040230-
/O.EXT.KREV.WI.Y.0001.070104T0000Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
1025 AM PST WED JAN 3 2007

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST THURSDAY. 

WINDS ARE INCREASING THIS MORNING ACROSS THE AREA AND WILL CONTINUE
TO INCREASE THROUGH THURSDAY MORNING. WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 55 MPH ARE EXPECTED LATE THIS AFTERNOON UNTIL
PRECIPITATION MOVES INTO THE AREA THURSDAY AFTERNOON. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
ALONG HIGHWAY 395 AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 040022
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
422 PM PST WED JAN 3 2007

...WINDY CONDITIONS WILL CONTINUE OVER THE SIERRA AND WESTERN
NEVADA THIS EVENING AND THURSDAY...

CAZ070-071-NVZ005-040600-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
422 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA LATER THIS EVENING. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE HIGHER ELEVATIONS AND ALONG PORTIONS OF HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-040600-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T1200Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
422 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA OVERNIGHT TONIGHT. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
IN THE FOOTHILLS AND ALONG HIGHWAY 395 IN THE WASHOE VALLEY.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-040600-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
422 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED UNTIL
PRECIPITATION MOVES INTO THE AREA THURSDAY AFTERNOON. LOCAL WIND
GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY
ALONG HIGHWAY 395 AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIDESPREAD WIND GUSTS UP TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 040552
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
952 PM PST WED JAN 3 2007

...WINDY CONDITIONS WILL CONTINUE OVER THE SIERRA AND WESTERN
NEVADA THIS EVENING AND THURSDAY...

CAZ072-NVZ002-040700-
/O.CAN.KREV.WI.Y.0001.000000T0000Z-070104T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
952 PM PST WED JAN 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY.

$$

CAZ070-071-NVZ005-040700-
/O.EXP.KREV.WI.Y.0001.000000T0000Z-070104T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
952 PM PST WED JAN 3 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

A COLD FRONT IS MOVING INTO FAR NORTHERN LASSEN AND WASHOE
COUNTIES THIS EVENING. HOWEVER...SOUTHWEST TO WEST WINDS COULD
STILL GUST AS HIGH AS 35 MPH THROUGH LATE TONIGHT...MAINLY SOUTH
OF THE SURPRISE VALLEY.

$$

NVZ003-041200-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
952 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL
A COLD FRONT MOVES INTO THE AREA EARLY THURSDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-041400-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
952 PM PST WED JAN 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

SOUTHWEST TO WEST WINDS WILL PICK UP OVERNIGHT TO 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL A COLD FRONT MOVES
THROUGH THE AREA THURSDAY AFTERNOON. LOCAL WIND GUSTS UP TO 60 MPH
ARE POSSIBLE IN WIND PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395
AND ALTERNATE 95.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 041153
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
353 AM PST THU JAN 4 2007

...WINDY CONDITIONS WILL CONTINUE OVER THE SIERRA AND WESTERN
NEVADA THIS EVENING AND THURSDAY...

NVZ003-041300-
/O.EXP.KREV.WI.Y.0001.000000T0000Z-070104T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
353 AM PST THU JAN 4 2007

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST THIS MORNING.

WINDS HAVE DECREASED WELL BELOW WIND ADVISORY CRITERIA AS A COLD
FRONT NEARS THE RENO AREA...THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

CAZ073-NVZ001-041800-
/O.CON.KREV.WI.Y.0001.000000T0000Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
353 AM PST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH LOCAL GUSTS UP TO 50
MPH ARE EXPECTED THIS MORNING...ESPECIALLY FOR WIND PRONE AREAS ALONG
HIGHWAYS 395 AND 95. GUSTY WINDS WILL DIMINISH AS A COLD FRONT
MOVES THROUGH THE AREA EARLY THURSDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 041732
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
932 AM PST THU JAN 4 2007

CAZ073-NVZ001-041845-
/O.EXP.KREV.WI.Y.0001.000000T0000Z-070104T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
932 AM PST THU JAN 4 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

WEST TO SOUTHWEST WINDS ACROSS SOUTHERN LYON AND MINERAL COUNTIES
HAVE DECREASED TO 10 10 15 MPH THIS MORNING. GUSTS UP TO 25 MPH
REMAIN POSSIBLE...BUT THE PERIOD OF STRONGEST WINDS HAS ENDED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:45 PM PST, 10 hours 19 minutes earlier.

Area forecast discussion, Jan 2, 3:45 PM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
345 PM PST TUE JAN 2 2007

.SHORT TERM...
FLAT RIDGE ACROSS THE AREA PROGRESSING EAST WITH ABUNDANT MID AND
HIGH CLOUD COVER IN WEAK WAA PATTERN ALOFT. NEXT SIGNIFICANT SHORT
WAVE TO AFFECT THE AREA NOW NEARING 150W...WITH AMSU IMAGERY SHOWING
PW PLUME OF 1.25-1.50 INCHES. GFS/NAM INITIALIZED WELL AND ALL
MODELS ARE IN REMARKABLY GOOD AGREEMENT THROUGH THE SHORT TERM.
GFS/NAM IN GOOD AGREEMENT ON TIMING OF NEXT SYSTEM...AND ENSEMBLES
ALSO SHOWING LITTLE SPREAD.

TWO FORECAST ISSUES WITH INCOMING SYSTEM...WIND AND PRECIP. AS FAR
AS WIND POTENTIAL...BOTH NAM/GFS SHOW 50-60 KTS AT H7 BY 00Z
TOMORROW AND LASTING THROUGH 12Z THU. THESE WINDS WILL OCCUR AHEAD
OF AN IMPRESSIVE LOW LEVEL FRONT. HOWEVER...NOT A TREMENDOUS AMOUNT
OF MOISTURE AHEAD OF THE FRONT...AND MODELS ARE NOT HINTING AT MUCH
OF A CRITICAL LEVEL FORMING. IN FACT...IF THERE IS A CRITICAL
LEVEL...THE ATMOSPHERE IS A BIT MORE STABLE ABOVE THIS LEVEL THAN
ONE WOULD EXPECT FOR A GOOD HIGH WIND CASE. IN ADDITION...WITH
LIMITED MOISTURE AHEAD OF THE FRONT...DO NOT EXPECT MUCH PRECIP
LOADING WEST OF THE CREST TO ENHANCE WINDS. AS IT IS...WILL LEAVE
HIGH WIND WATCH ALONE...BUT AT THIS TIME IT DOES NOT LOOK AS STRONG
AS LAST WEEKS EVENT AND WILL PROBABLY BE FOCUSED MORE ON THE
FOOTHILLS. BEST POTENTIAL FOR WINDS WILL BE 06Z-15Z RIGHT AHEAD OF
THE FRONT FROM NORTH TO SOUTH.

AS FOR PRECIP...EXPECT STRONG DYNAMICS WITH GOOD LOW LEVEL
FRONTOGENESIS ALONG FRONT WITH SOME UPPER LEVEL DIVERGENCE IN EXIT
REGION OF JET. SNOW LEVELS MAY START NEAR 6500 FEET...BUT WILL
QUICKLY FALL AS FRONT ARRIVES AND QUICKLY DROP TO NEAR 4000 FEET BY
MIDDAY THURS. PRECIP WILL BEGIN NEAR 00Z TOMORROW NEAR THE OREGON
BORDER AND NW LASSEN COUNTY TO AROUND 08Z LAKE TAHOE BASIN. HEAVIEST
PRECIP WILL FALL NEAR THE FRONT FOR A 6-HR PERIOD. SOME LOW LEVEL
INSTABILITY NEAR THE FRONT WITH GOOD FRONTOGENETICAL CIRCULATION
WILL PERMIT SOME DECENT SPILLOVER INTO THE LEE-SIDE VALLEYS. 12Z
MODELS SHOW THE FRONT PASSING THROUGH SUSANVILLE AROUND 12Z AND
RENO-TAHOE-CARSON FROM 15-18Z. AS MENTIONED ABOVE...ENSEMBLES ARE IN
GOOD AGREEMENT WITH THIS TIMING ALTHOUGH 18Z MODELS HAVE COME IN
ABOUT 3 HOURS SLOWER. PRECIP AMOUNTS OF UP TO 2 INCHES NEAR THE
CREST FROM TAHOE NORTH SUPPORT THE WATCH. FURTHER SOUTH...SYSTEM
SPLITS SO ADVISORY LOOKS TO BE A BETTER BET AND LEAVE OUT OF THE
WATCH FOR NOW. ALSO...WITH THE POTENTIAL FOR SPILLOVER AND SNOW
LEVELS 4500-5000 FEET NEAR THE FRONT...MAY NEED ADVISORIES FOR SOME
LEE SIDE VALLEYS.

AFTER FRONT PASSES...VERY COLD AIR WILL FILTER IN WITH H7 TEMPS
DROPPING AS LOW AS -18 C. LOWS THUR NIGHT SHOULD NOT BE TOO COLD
WITH A GOOD NE SFC GRADIENT AND 40KT WINDS AT H7. DURING THE DAY
FRI...IT COULD BE QUITE COLD WITH TEMPS STRUGGLING INTO THE 30S
ACROSS WESTERN NV AND INTO THE MID 20S IN THE SIERRA. IF WINDS DIE
OFF FASTER THAN EXPECTED THUR NIGHT...FRI COULD BE QUITE A BIT
COLDER AS INVERSIONS BEGIN TO DEVELOP AGAIN AS RIDGE BUILDS IN.
WALLMANN

.LONG TERM...SATURDAY THROUGH TUESDAY...
QUIET WEEKEND ON TAP FOR THE REGION. UPPER LEVEL RIDGE OFFSHORE OF
NORTHERN CAL WILL BUILD IN BEHIND THE DEPARTING TROUGH. SOME
HIGH/MID CLOUDS MAY CONTINUE TO CROSS OVER THE AREA...MODERATING
TEMPS. EXPECT HIGHS TO REACH LOW FORTIES OVER THE WEEKEND IN THE
VALLEYS...MID THIRTIES NEAR TAHOE.  LOW TEMPS WILL BE FAIRLY COLD
ACROSS THE REGION...LOW TWENTIES IN THE VALLEYS WITH TEENS IN HIGHER
ELEVATIONS.

WE COULD START TO SEE A MAJOR PATTERN SHIFT LATE NEXT WEEK...BEYOND
THIS PERIOD. MEDIUM RANGE MODELS INDICATING A RETROGRADING RIDGE AND
DEEP UPPER TROUGH OVER THE WEST COAST. THERE IS STILL A LOT OF
UNCERTAINTY WITH THIS PATTERN CHANGE THOUGH. HOON

&&

.AVIATION...
VFR CONDITIONS WITH INCREASED MID AND HIGH LEVEL MOISTURE. SOUTHWEST
WINDS WILL ALSO INCREASE TOMORROW AS THE STORM SYSTEM APPROACHES.
HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
          MORNING FOR NVZ001-003-005.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
          NIGHT FOR NVZ002.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
          EVENING FOR NVZ002.

CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
          EVENING FOR CAZ071.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
          MORNING FOR CAZ070-073.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
          NIGHT FOR CAZ072.
     WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
          AFTERNOON FOR CAZ071.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
          EVENING FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:08 AM PSTWinter Storm WarningREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more37 hr
Jan 3, 3:40 PM PSTSnow AdvisoryREVModoc, Mono35 hr

Nearby

Wind Advisories in California, 2007Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.